Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 6:45 PM EDT for Coweta County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 6:45 PM EDT (22:45 UTC)
Expired
Jun 8, 2021, 7:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS82 KFFC 082245
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Tue Jun 8 2021
 
GAZ052-053-066-067-082315-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
645 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COWETA...NORTHEASTERN TROUP...
SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 715 PM
EDT...

At 645 PM EDT...a strong thunderstorm was over Corinth, or 10 miles
east of Franklin...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, East Newnan, Corinth, Harrisonville, Arnco-Sargent and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8492 3322 8506 3347 8486 3343 8470
      3328 8462
TIME...MOT...LOC 2245Z 224DEG 25KT 3324 8493 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 8, 2:58 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 8 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

The upper level low slowly weakens as it shifts east across the
southern Ohio Valley through the forecast period, while the
southeast remains on the west side of surface high pressure.  This
pattern will keep good moisture across the area with PWATs of 1.5-2
inches this afternoon and again tomorrow.  With mostly sunny skies
expect the diurnally driven convection to increase in coverage
through early this evening and wind down after sunset.  Overnight
low clouds will develop across the area by sunrise, however do
not expect that they will linger as long as they did yesterday or
today. With good heating tomorrow, the better chances for
convection will be across north Georgia in proximity to the upper
low.  Have stayed close to guidance temperatures through the
period.

Atwell

.LONG TERM /Thursday through Tuesday/...

An abnormally moist extended period is begrudgingly expected for the
forecast area as PWATs should run between 1.5-2 inches until early
next week. This is roughly a quarter to three quarters above the
climatological average for this time of year as the Bermuda High
over the Atlantic advects the tropical Gulf airmass over the eastern
CONUS. This invasive warm, moist airmass will litter the forecast
area in scattered to widespread showers and thunderstorms each day
through the extended. Higher chances will be likely in North Georgia
through the end of the week with as a little added support from a
weak mid-level trough before it kicks out over the weekend. Highs
will remain in the upper 80s and low 90s, with morning lows capped
by dewpoints around 70 degrees with patchy fog possible anywhere
rain fell the day before.

Thiem

&&

.AVIATION...
18Z Update...
MVFR and VFR CIGs will persist through overnight with lower
MVFR/IFR setting up between 08-09Z, before beginning to improve to
MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming
light with periods of calm winds between 03-09Z. Showers are
currently developing across the area with -TSRA possible 21-01Z.
Variable winds with gusts 25-35kts will be possible with any
storm that does develop.

//ATL Confidence...
18Z Update...
Medium confidence in timing and height of IFR development in
morning. Otherwise Medium to high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  30  30  20  50
Atlanta         69  87  71  88 /  30  30  20  50
Blairsville     64  81  64  81 /  30  50  40  80
Cartersville    68  85  69  86 /  30  40  30  70
Columbus        69  90  71  92 /  30  20  10  30
Gainesville     68  85  69  86 /  30  40  30  60
Macon           68  92  69  94 /  30  30  20  20
Rome            69  85  70  86 /  30  40  30  70
Peachtree City  67  88  69  89 /  30  30  20  50
Vidalia         71  90  72  92 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 8, 5:37 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Tue Jun 8 2021

GAZ103-104-082215-
Sumter GA-Webster GA-
537 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND
SOUTHEASTERN WEBSTER COUNTIES UNTIL 615 PM EDT...

At 537 PM EDT...a strong thunderstorm was over Oakville, or near
Dawson...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Preston, Plains, Sumter, Maddox, Croxton Crossroads,
Centerpoint and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3190 8437 3192 8438 3197 8444 3193 8444
      3192 8446 3192 8455 3210 8452 3203 8413
      3191 8422 3192 8434 3187 8434
TIME...MOT...LOC 2137Z 194DEG 18KT 3184 8444

WIND...40MPH
Special weather statement, Jun 8, 5:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jun 8 2021

GAZ097-098-111-082215-
Wheeler GA-Treutlen GA-Laurens GA-
548 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND LAURENS COUNTIES UNTIL 615 PM EDT...

At 548 PM EDT...a line of strong thunderstorms was along a line
extending from Harlow to near Lowery...and moving northeast at 10
mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, East Dublin, Harlow, Lothair, Rockledge, Lowery, Barnhill and
Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8304 3267 8288 3232 8258 3231 8265
      3230 8266 3225 8282
TIME...MOT...LOC 2148Z 238DEG 10KT 3252 8298 3230 8280

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 8, 5:53 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
553 PM EDT Tue Jun 8 2021

GAZ035-037-047-082230-
Walton GA-Barrow GA-Oconee GA-
553 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...SOUTHEASTERN BARROW AND
NORTHWESTERN OCONEE COUNTIES UNTIL 630 PM EDT...

At 553 PM EDT...a strong thunderstorm was over Monroe...moving
northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Bethlehem, Between, Good Hope, Herndonville, Gratis,
Nicholasville, Pannell and Campton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3369 8371 3376 8383 3395 8373 3395 8359
      3384 8352
TIME...MOT...LOC 2153Z 217DEG 9KT 3379 8372

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 8, 6:15 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Tue Jun 8 2021

GAZ066-067-082245-
Troup GA-Meriwether GA-
615 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT...a strong thunderstorm was over LaGrange...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Hogansville, Big Springs, Louise, Mountville and Smiths
Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3292 8503 3300 8513 3317 8501 3316 8488
      3304 8479
TIME...MOT...LOC 2215Z 223DEG 14KT 3301 8503

WIND...40MPH
Special weather statement, Jun 8, 6:18 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Tue Jun 8 2021

GAZ085-086-098-082245-
Emanuel GA-Treutlen GA-Johnson GA-
618 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...TREUTLEN
AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 645 PM EDT...

At 618 PM EDT...a strong thunderstorm was near Orianna, or near
Soperton...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Nunez, Covena, Orland, Orianna,
Norristown, Norristown Junction, Meeks, Lexsy, Blackville, Zaidee and
Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3248 8226 3235 8246 3234 8261 3243 8269
      3246 8267 3246 8266 3247 8265 3250 8264
      3250 8265 3268 8253
TIME...MOT...LOC 2218Z 224DEG 10KT 3243 8262

WIND...40MPH
Special weather statement, Jun 8, 6:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Tue Jun 8 2021

GAZ052-053-066-067-082315-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
645 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COWETA...NORTHEASTERN TROUP...
SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 715 PM
EDT...

At 645 PM EDT...a strong thunderstorm was over Corinth, or 10 miles
east of Franklin...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, East Newnan, Corinth, Harrisonville, Arnco-Sargent and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8492 3322 8506 3347 8486 3343 8470
      3328 8462
TIME...MOT...LOC 2245Z 224DEG 25KT 3324 8493

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:31 PM EDTSpecial Weather StatementFFCDooly, Pulaski29 min
Jun 8, 2:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 8, 3:16 PM EDTSpecial Weather StatementFFCStewart29 min
Jun 8, 3:20 PM EDTSpecial Weather StatementFFCHouston10 min
Jun 8, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Jun 8, 3:51 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCCrisp, Wilcox33 min
Jun 8, 4:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 8, 4:12 PM EDTSpecial Weather StatementFFCJeff Davis33 min
Jun 8, 4:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 8, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jun 8, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jun 8, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jun 8, 5:37 PM EDTSpecial Weather StatementFFCSumter38 min
Jun 8, 5:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:53 PM EDTSpecial Weather StatementFFCWalton37 min
Jun 8, 6:10 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Jun 8, 6:15 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 8, 7:39 PM EDTSpecial Weather StatementFFCHall36 min
Jun 8, 7:41 PM EDTSpecial Weather StatementFFCDawson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.